Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 9, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Feb 16, 2001, 5:16 AM CST for 6 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 16, 2001, 5:16 AM CST (11:16 UTC)
- Expired
- Feb 16, 2001, 7:30 AM CST
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Conway County, AR, Garland County, AR, Montgomery County, AR, Perry County, AR, Pope County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.3 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 422 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 161117
FFWLIT
ARC029-051-097-105-115-149-161330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
516 AM CST FRI FEB 16 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
YELL COUNTY IN CENTRAL ARKANSAS
PERRY COUNTY IN CENTRAL ARKANSAS
CONWAY COUNTY IN CENTRAL ARKANSAS
GARLAND COUNTY IN CENTRAL ARKANSAS
SOUTHERN POPE COUNTY IN CENTRAL ARKANSAS
MONTGOMERY COUNTY IN WESTERN ARKANSAS
* UNTIL 730 AM CST
* AT 515 AM...DOPPLER WEATHER RADAR SHOWED RAIN WITH EMBEDDED
THUNDERSHOWERS MOVING FROM WESTERN INTO CENTRAL ARKANSAS. RAINFALL
RATES UP TO ONE INCH PER HOUR HAVE BEEN OCCURRING. WITH ADDITIONAL
HEAVY RAIN THIS MORNING...FLASH FLOODING IS LIKELY TO OCCUR.
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
REPORT ANY FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3441 9371 3443 9297 3459 9281 3465 9300Z
3477 9300 3478 9309 3486 9308 3486 9277
3536 9256 3536 9282 3534 9290 3533 9307
3524 9326 3511 9364
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:10 AM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Feb 16, 3:10 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 310 AM CST FRI FEB 16 2001 COLD AIR MAY SNEAK INTO NORTH AND WEST ZONES EARLY TODAY...SO FORECAST WILL INCLUDE POSSIBILITY OF FREEZING RAIN/SLEET BEFORE IT WARMS ENOUGH FOR RAIN LATER IN THE MORNING. SOUTHEAST SECTIONS WILL KEEP THE POTENTIAL FOR HEAVY RAINS STILL AS THE LOW WILL MOVE CLOSER TO THAT AREA. FLASH FLOOD WATCH FOR CENTRAL AND SOUTH ZONES TODAY. THERE WILL BE ENOUGH INSTABILITY TO INCLUDE SOME THUNDER WITH THE LIKELY RAIN. TEMPEATURES WILL BE TRICKY...SINCE THEY WILL DROPPING DURING THE DAY. DRY FORECAST FROM SUNDAY ON...WITH MOISTURE RETURNING FOR THE MIDDLE OF NEXT WEEK. 32 .LIT...FLASH VFLOOD WATCH TODAY ZONES 32>34..39..41>47..52>57..62>69.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 6:04 AM CST | Flash Flood Warning | LZK | Faulkner, Hot Spring, Pulaski, Saline | 3 hr |
| Feb 16, 7:29 AM CST | Flash Flood Warning | LZK | Conway, Garland, Montgomery, Perry, Pike, Polk and 3 more | 2 hr |
| Feb 16, 7:33 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 3 hr |
| Feb 16, 8:25 AM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Dallas, Jefferson, Lincoln, Monroe and 1 more | 3 hr |
| Feb 16, 9:25 AM CST | Flash Flood Warning | LZK | Conway, Garland, Perry | 3 hr |
| Feb 16, 10:20 AM CST | Flash Flood Warning | LZK | Clark, Grant, Lonoke, Prairie, White | 2 hr |
| Feb 16, 11:28 AM CST | Flash Flood Warning | LZK | Arkansas, Cleveland, Jefferson, Lincoln, Monroe | 2 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.